Alert archive / Indiana / Tornado Warnings in 2006
Tornado Warning 19, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Apr 16, 2006, 6:39 PM CDT for Newton County, Indiana; Kankakee County, Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2006, 6:39 PM CDT (23:39 UTC)
- Expired
- Apr 16, 2006, 7:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Kankakee County, IL, Newton County, IN
The radar
The Chicago radar (KLOT), 83 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 12:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 16, 1:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLOT 162339
TORLOT
ILC091-INC111-170045-
/O.NEW.KLOT.TO.W.0019.060416T2339Z-060417T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
639 PM CDT SUN APR 16 2006
THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS...
CENTRAL NEWTON COUNTY IN NORTHWEST INDIANA
* UNTIL 745 PM CDT
* AT 636 PM CDT...DOPPLER RADAR INDICATED STRONG ROTATION IN A SEVERE
THUNDERSTORM NEAR NEAR ST. ANNE..MOVING EAST AT 15 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
MOROCCO BY 710 PM CDT...
ENOS BY 715 PM CDT...
CONRAD BY 725 PM CDT...
6 MILES SOUTH OF ROSELAWN BY 745 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4101 8777 4101 8753 4081 8753 4094 8728
4115 8729
$$
KREIN3 follow-up statements
000
WWUS53 KLOT 170004
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
703 PM CDT SUN APR 16 2006
ILC091-INC111-170045-
/O.CON.KLOT.TO.W.0019.000000T0000Z-060417T0045Z/
...A TORNADO WARNING CONTINUES UNTIL 745 PM CDT FOR NEWTON AND
SOUTHEASTERN KANKAKEE COUNTIES...
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES WEST OF ENOS...
OR ABOUT 9 MILES SOUTH OF MOMENCE...MOVING EAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
9 MILES NORTH OF MOROCCO BY 725 PM...
ENOS BY 730 PM...
CONRAD BY 735 PM...
LAKE VILLAGE BY 740 PM...
6 MILES SOUTHWEST OF ROSELAWN... AND 7 MILES SOUTHWEST OF THAYER
BY 745 PM...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR
EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4101 8765 4101 8753 4074 8754 4094 8728
4118 8729 4118 8753
$$
KREIN000
WWUS53 KLOT 170024
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
722 PM CDT SUN APR 16 2006
ILC091-170032-
/O.CAN.KLOT.TO.W.0019.000000T0000Z-060417T0045Z/
...THE TORNADO WARNING FOR KANKAKEE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR
EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4118 8753 4101 8753 4074 8754 4094 8728
4118 8729
$$
INC111-170045-
/O.CON.KLOT.TO.W.0019.000000T0000Z-060417T0045Z/
...A TORNADO WARNING CONTINUES UNTIL 745 PM CDT FOR NEWTON COUNTY...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORM WITH ROTATION. THE STORM WAS LOCATED
NEAR ENOS...MOVING EAST AT 15 MPH. THIS STORM HAS A HISTORY OF
PRODUCING BRIEF TORNADOES.
THE STORM WILL BE NEAR...
CONRAD BY 735 PM...
ROSELAWN BY 745 PM...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR
EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4118 8753 4101 8753 4074 8754 4094 8728
4118 8729
$$
RATZER000
WWUS53 KLOT 170042
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
742 PM CDT SUN APR 16 2006
INC111-170052-
/O.EXP.KLOT.TO.W.0019.000000T0000Z-060417T0045Z/
...THE TORNADO WARNING FOR NEWTON COUNTY EXPIRES AT 745 PM CDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED
CONSIDERABLY...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT
745 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR
EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4118 8753 4101 8753 4074 8754 4094 8728
4118 8729
$$
RATZERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Apr 16, 6:20 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 16, 6:20 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 620 PM CDT SUN APR 16 2006 .DISCUSSION FOR AFTERNOON GRIDS/ZONES... 310 PM CDT SEVERE WX HAS BEEN FOCUS THROUGH THE DAY AS LOW NOW OVER WEST CENTRAL ILLINOIS HAS MOVED EAST SOUTHEAST TODAY. INITIAL THUNDERSTORMS THIS MORNING FORMED NORTH OF EAST-WEST WARM FRONT JUST SOUTH OF FORECAST AREA. THUNDERSTORMS FORMED BANDS AROUND UPPER LOW AND INTENSIFIED RAPIDLY THROUGH THE MORNING. MAIN WX WAS HAIL WITH NUMEROUS REPORTS OF PEA SIZE AND SOME MARBLE SIZE. WATCHES REMAIN IN EFFECT THROUGH THIS EVENING AS STRONG DYNAMICS ASSOCIATED WITH H5 LOW COMBINE WITH UNSTABLE AIRMASS ALONG WARM FRONT. AS LOW PASSES THIS EVENING CHARACTER OF PRECIP SHOULD CHANGE TO RAIN/SHOWERS BEFORE ENDING BEFORE MORNING. SURFACE RIDGE BUILDS BACK ACROSS THE UPPER LAKES FROM THE NORTHEAST MONDAY. NEXT WX ARRIVES TUESDAY NIGHT AS PAC NORTHWEST TROUGH MOVES ACROSS NORTHERN US AND CLOSES OFF. SURFACE LOW DEVELOPS ON NORTHERN PLAINS WITH BROADLY ARCED COLD FRONT WLL OUT AHEAD OF SYSTEM. FROPA SHOULD OCCUR EARLY/MIDDAY WEDNESDAY. SURFACE/UPPER LOW IS SLOW TO FOLLOW. THEY MOVE SOUTHEAST FROM THE DAKOTAS AND ARE SLOW TO MOVE THROUGH THE AREA LEADING TO AN EXTENDED PERIOD OF CHANCE OF RAIN...THROUGH LATE FRIDAY. WEEKEND APPEARS DRY AT THIS TIME. TEMPS WILL BE ABOVE SEASONAL NORMS NEXT TWO DAYS THEN DROP TO AROUND SEASONAL VALUES WITH FROPA WEDNESDAY. A LITTLE DAY TO DAY WARMING OCCURS THROUGH THE WEEKEND. MINS THROUGH PERIOD WILL HOVER AROUND NORMS. RS && .AVIATION... 620 PM CDT RE 00Z TAFORS...CNTR OF VIGEROUS UPR LO JUST W OF MS RIVER BTWN MUT AND BRL AT 23Z...WITH SFC LO BTWN PIA AND AAA. UPR LO FCST TO MOV ESE ACROSS CNTRL IL THIS EVE WITH SFC LO INTO W CNTRL IND BY 06Z. RADAR TRENDS AND LIGHTNING STRIKES INDICATE THAT TSRA DIMINISH TO RA/SHRA AS THEY ADVANCE INTO DEEPER COOL LLVLS ACROSS NRN IL AND IND. AS MID/UPR LO TRACKS ACROSS CNTRL IL THIS EVE EXPECT BROAD AREA OF RA ACROSS NRN IL IN N AND NERN PORTION OF SYSTEM COMMA HEAD. MAY BE AN IMBEDDED TS IN GENERAL RA AREA ACROSS NERN IL AND NW IND 00-02Z. RA ENDS AND CLRG FM N TO S OCCURS OVRNGT AS SYSTEM CONTS TO OH VALLEY. METARS INDICATING GUSTS 25-30KTS IN TIGHT PRES GRADIENT FM SRN LWR MI AND NRN IND W ACROSS SRN WI AND NRN IL INTO SRN MN AND NRN IA. ACFT ARRIVING/DEPARTING ORD MEASURING UP TO 35KTS WITHIN 3KFT OF SFC. EXPECT GUSTY ENE WNDS TO PERSIST THRU THIS AND INTO OVRNGT AS SFC RDG BUILDS ACROSS UPR MIDWEST IN WAKE OF DEPARTING SFC LO. SKC EXPECTED DURG DAY MON WITH BUILDING RDG SFC AND ALFT ACROSS AREA. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...SCA NSH TONITE INTO MON MORN. &&
Hazardous weather outlook, Apr 16, 4:00 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT SUN APR 16 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-170930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT SUN APR 16 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS ALL OF NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS SOUTH OF THE ILLINOIS AND KANKAKEE RIVERS MAY ALSO POSSIBLY PRODUCE A TORNADO. THE THREAT OF SEVERE WEATHER EXISTS THROUGH 9PM THIS EVENING. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-170930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT SUN APR 16 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING. THE THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY MORNING FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS. NORTHEAST WINDS 15 TO 25 KNOTS WILL CAUSE WAVES TO BUILD TO 4 TO 6 FEET. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) HANDEL
In the hours before
Local storm report, Apr 16, 12:41 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1241 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL STILLMAN VALLEY 42.10N 89.18W
04/16/2006 E1.00 INCH OGLE IL EMERGENCY MNGR
&&
BNLocal storm report, Apr 16, 12:44 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1244 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL AURORA 41.77N 88.29W
04/16/2006 E1.75 INCH KANE IL LAW ENFORCEMENT
&&
BNLocal storm report, Apr 16, 1:45 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
145 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL LOVES PARK 42.34N 89.01W
04/16/2006 E0.88 INCH WINNEBAGO IL TRAINED SPOTTER
&&
BNLocal storm report, Apr 16, 1:54 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
154 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL JOLIET 41.53N 88.12W
04/16/2006 E0.75 INCH WILL IL NWS EMPLOYEE
WEST SIDE OF JOLIET - MARBLE TO PENNY SIZE HAIL COVERING
GROUND.
&&
BNLocal storm report, Apr 16, 5:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
540 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TORNADO PIPER CITY 40.76N 88.19W
04/16/2006 FORD IL LAW ENFORCEMENT
BRIEF TOUCHDOWN IN PIPER CITY AT US24.
&&
BNLocal storm report, Apr 16, 5:52 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
552 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM FLOOD 4 E STREATOR 41.13N 88.75W
04/16/2006 LA SALLE IL TRAINED SPOTTER
ROUTE 18 CLOSED WITH WATER OVER HIGHWAY.
0442 PM FLOOD BEECHER 41.35N 87.61W
04/16/2006 WILL IL TRAINED SPOTTER
BEECHER RD CLOSED DUE TO FLOODING - OTHER ROADS UNDER
WATER.
0500 PM FLOOD CHATSWORTH 40.75N 88.29W
04/16/2006 LIVINGSTON IL CO-OP OBSERVER
2.70 INCHES RAINFALL IN ONE HOUR - STREET FLOODING
0500 PM FLOOD MARSEILLES 41.33N 88.69W
04/16/2006 LA SALLE IL TRAINED SPOTTER
STREET FLOODING
&&
BNThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:24 AM CDT | Severe Thunderstorm Warning | LOT | Newton | 51 min |
| Apr 16, 4:42 PM CDT | Tornado Warning | LOT | Lake | 48 min |
| Apr 16, 6:45 PM CDT | Severe Thunderstorm Warning | LOT | Benton | 60 min |
| Apr 16, 7:12 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 48 min |
| Apr 16, 7:14 AM CDT | Severe Thunderstorm Warning | LOT | Ogle | 46 min |
| Apr 16, 7:27 AM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 63 min |
| Apr 16, 7:52 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 53 min |
| Apr 16, 11:48 AM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 42 min |
| Apr 16, 11:58 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Livingston, Will | 47 min |
| Apr 16, 12:33 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee, Will | 57 min |
| Apr 16, 12:36 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Ogle, Winnebago | 54 min |
| Apr 16, 12:45 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane, Will | 41 min |
| Apr 16, 12:50 PM CDT | Special Marine Warning | LOT | 115 min | |
| Apr 16, 1:39 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 27 min |
| Apr 16, 1:51 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 33 min |
| Apr 16, 2:28 PM CDT | Severe Thunderstorm Warning | LOT | Will | 32 min |
| Apr 16, 2:58 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 47 min |
| Apr 16, 3:45 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 45 min |
| Apr 16, 3:50 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 40 min |
| Apr 16, 5:10 PM CDT | Tornado Warning | LOT | Ford, Iroquois | 50 min |
| Apr 16, 5:51 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 39 min |
| Apr 16, 5:52 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 53 min |
| Apr 16, 5:56 PM CDT | Tornado Warning | LOT | Iroquois | 64 min |
Nearby
Tornado Warnings in Indiana, 2006Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.